Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 15, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 20, 2018, 10:41 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2018, 10:41 AM EST (15:41 UTC)
- Expired
- Feb 20, 2018, 9:28 PM EST
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
108 WHUS72 KMLB 201541 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1041 AM EST Tue Feb 20 2018 AMZ555-572-575-210900- /O.NEW.KMLB.SC.Y.0015.180220T1541Z-180221T0900Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1041 AM EST Tue Feb 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 AM EST Wednesday. * WINDS...East to southeast winds between 15 and 20 knots with occasional gusts over 20 knots. * WAVES/SEAS...The moderate to fresh southeast breeze will place the advisory area in the shadow of the north Bahamas. Rough seas will prevail between 4 and 6 feet with dominant periods 6 seconds or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
787 WHUS72 KMLB 210228 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 928 PM EST Tue Feb 20 2018 AMZ555-572-575-210330- /O.CAN.KMLB.SC.Y.0015.000000T0000Z-180221T0900Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 928 PM EST Tue Feb 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 10:05 AM EST, 36 minutes earlier.
Area forecast discussion, Feb 20, 10:05 AM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1005 AM EST Tue Feb 20 2018
.DISCUSSION...
RAP40 analysis shows a strong high pres ridge over the W Atlc/Deep
South dominating the lcl WX pattern. Anticyclonic flow around the
base of the ridge generating a brisk E/SE flow acrs central FL, as
confirmed by the lcl wind profilers. Upstream moisture is lacking
with H100-H70 mean RH values AOB 60pct, while mid lvl capping
remains quite strong with H85-H70 lapse rates arnd 5.5C/KM over the
I-4 Corridor decreasing to arnd 2.0C/KM SE of Lake-O. Mid/upr lvl
analysis reveals H85-H30 omega/vorticity and H30-H20 divergence
fields that are largely flat with little moisture...H85-H50 dewpoint
depressions arnd 20C...H70-H50 btwn 20-25C.
Mild WX pattern will continue this aftn with warm temps and
negligible precip chances. A few sprinkles psbl from brief, low-
topped coastal shras, but no measurable precip expected. Max temps
in the L80s along the coast, M80s interior.
&&
.AVIATION...Thru 21/12Z.
Sfc Winds: Thru 20/18Z...coastal sites E/SE 9-13KTS...interior sites
7-11KTS. Btwn 21/18Z-21/24Z...coastal sites E/SE 10-14KTS with G18-
22KTS...interior sites E/SE 8-12KTS. Btwn 21/00Z-21/03Z...coastal
sites bcmg E/SE 8-12KTS...interior sites bcmg E/SE 6-10KTS. Btwn
21/03Z-21/06Z...coastal sites bcmg E/SE 5-9KTS...interior sites bcmg
E/SE 3-6KTS.
Vsbys/WX/Cigs: Cigs AOA FL120. Aft 21/07Z...N of KISM-KTIX areas
MVFR/lcl IFR vsbys in BR.
&&
.MARINE...
Poor boating conditions as a high pres ridge extending from Bermuda
into the Deep South maintains a moderate to fresh E/SE breeze over
the lcl Atlc waters. Lcl data buoy/C-MAN network indicating
sustained winds arnd 15KTS with ocnl gusts near 20KTS. While not
strict criteria for a Small Craft Advisory, short wave pds AOB 6sec
areawide are certainly generating rough conditions, especially south
of Sebastian Inlet with the brisk SE flow placing the Treasure Coast
waters in the shadow of Grand Bahama Island. Will hoist a short term
SCA for the Gulf Stream waters from Brevard County south, cautionary
statements elsewhere.
&&
.CLIMATE...
Record warm minimum temps and the year set:
Feb 20 Feb 21 Feb 22
Daytona Beach 66-1961 68-1989 69-2008
Orlando Intl 69-1961 68-1989 69-1945
Sanford 68-1961 66-2002 68-2008
Melbourne 68-1961 70-1989 69-2003
Vero Beach 72-1961 72-1961 73-1961
Ft. Pierce 73-1961 73-1961 73-1961
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Short Term/Aviation...Bragaw
Long Term/Impact WX...GlittoHazardous weather outlook, Feb 20, 4:22 AM EST, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 422 AM EST Tue Feb 20 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 422 AM EST Tue Feb 20 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A continuing east swell will keep a moderate risk for life- threatening rip currents at area beaches, especially in the afternoon due to tidal effects. A longshore current will also exist at the beaches today. This current flows parallel to the beach and can be strong enough to knock you off the sandbar into deep water. Check with ocean rescue personnel about surf zone hazards when arriving at the beach, and only swim near a lifeguard. .WIND AND SEA IMPACT... Southeast winds of 15 to 20 knots are expected offshore south of Cape Canaveral and nearshore south of Sebastian Inlet. As a result, small craft should exercise caution across these waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Increasing southeast winds into mid week will build wind waves across the Atlantic. Small craft may need to exercise caution at times, especially across the offshore waters beyond 20 nautical miles. Persistent onshore wind flow through the upcoming week and a residual ocean swell will elevate the rip current risk at east central Florida beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Sedlock
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.